Results 1 to 2 of 2
Buprenorphine reduction causing depression
  1. #1
    John1989 is offline New Member
    Join Date
    Jul 2016
    Posts
    11

    Default Buprenorphine reduction causing depression

    Hi
    I lived most of my life on codeine
    4 month ago i decided to try buprenorphine so my doctor prescribed me 12mg which made me feel very tired all day long.
    At the end settled on 4mg . Thanks to buprenorphine i was able to also stop taking anti-psychotics medication and antidpressant

    Even with social phobia i decided to face my fears and get my life back on track . I started going to the gym , running and studying.
    I had an optimistic view about everything that things will eventually get better

    3days ago i decided to reduce buprenorphine from 4mg to 2mg and i realized that i started to feel pessimistic about everything,
    i'm feeling very low self esteem, feel like i am not able to do anything and it doesnt matter anyway .

    could the reduction in buprenorphine be causing me to be depressed ? or so negative and pessimistic ?

    Any advice on what should i do ?
    I have no experience of living a life without drugs , maybe it's the thought that there's no drug backing my feelings that is scaring me the most ?
    i dont know really
    Could really use some help

  2. #2
    Toby3610 is offline Member
    Join Date
    Jun 2016
    Posts
    51

    Default

    Hi
    I had a codeine addiction and had taken it long term along with a anti anxiety. I changed to buprenorphine about 3 months ago. I still take a an anti anxiety. I dropped down to 8 mgs. Just now I am feeling exhausted. Almost like I did when I was anemic. I saw my doctor and have had blood tests. I do suffer from depression and have had some depressive episodes but overall it has been ok. I would maybe see your Dr. Maybe you may need a depression type medication or counselling. As you dropped mg maybe the problems of anxiety and depression have started to come back?? I don't know your situation or specific symptoms. Maybe the codeine was having an effect on the other medications you were on and the buprenorphine made it bearable for a while now it's coming back? I only know what it was like for me. When I was taking codeine the effectiveness of my anti anxiety was being masked. Buprenorphine still works almost like an opiate. Its super strong and can help with things like anxiety or depression in some people. It helped for me. Sometimes I would get a feeling or see through the buprenorphine and all the anxiety and depression would be there. Its hard to explain. Its like I could almost feel what it would feel like if I wasn't on buprenorphine and it scared me as the feelings were still there and I knew I had to work on them through therapy or learn coping strategies to deal with the panic attacks I would have if I didn't use buprenorphine or codeine or alcohol. I don't know the answers but it might be worth exploring with your DR or a good counsellor. I wish you all the best with it.

Similar Threads

  1. My Benzo reduction after I got off opiods
    By inversions in forum Benzodiazepine Withdrawal
    Replies: 6
    Last Post: 06-16-2018, 05:40 PM
  2. Buprenorphine and depression/anxiety
    By encrypteddreams2010 in forum Drug Information
    Replies: 32
    Last Post: 12-21-2017, 12:20 PM
  3. Buprenorphine causing Edema and Cellulitis
    By robcoz in forum Featured Conditions
    Replies: 9
    Last Post: 10-23-2011, 01:58 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22